MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG OSTYCUT BONE BIOPSY NEEDLE

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG OSTYCUT BONE BIOPSY NEEDLE
Model Number 17860070
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that approximately two millimeters of the beveled needle tip allegedly fractured within the patient as the device was being removed.This occurred during a ct-guided rib biopsy.It was further reported that there was no attempt to retrieve the detached tip.The bone sample was obtained and the procedure was completed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of the details provided by the complainant, it was identified that the fda rn number was incorrect and the correct fda rn number is 9681442.This number will not be changed on the emdr so that this report will remain connected and identify that the event was reported to the fda in a timely manner.As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.

Brand Name
OSTYCUT BONE BIOPSY NEEDLE
Common Device Name
BONE BIOPSY NEEDLE
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7546044
Report Number2020394-2018-00735
Device Sequence Number11248208
Product Code DWO
UDI-Device Identifier00801741083792
UDI-Public(01)00801741083792
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K874585
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2019
Device Model Number17860070
Device Catalogue Number17860070
Device Lot NumberANAX0820
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR